MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BONE TUNNEL PLUG SMALL 7MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. BONE TUNNEL PLUG SMALL 7MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 013560
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment device broke.All pieces were removed.It is unknown if a back-up device was available or if there was delay on the procedure.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Device has not been returned for evaluation.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force.As with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.
 
Event or Problem Description
It was reported that during lca procedure, the device broke.All pieces were removed.A back up device was available and no delay was reported.No patient injury or other complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
One 7mm bone plug was returned for evaluation.Visual assessment of the device confirmed the reported breakage.The distal end of the device has broken off and was not returned for evaluation.As reported the patients knee was flexed causing the reported breakage.Per the device instruction for use excessive force can result in instrument failure.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BONE TUNNEL PLUG SMALL 7MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8541671
Report Number1219602-2019-00451
Device Sequence Number16758820
Product Code NBH
UDI-Device Identifier03596010091123
UDI-Public03596010091123
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
D164484
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number013560
Device Lot NumberGRA033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer06/03/2019
08/30/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date06/04/2019
09/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1